Ask The Doctor > Questions & Answers > Antibotic amoxcillin

Antibotic amoxcillin

Patient: I was taking the antibiotic named amoxicillin .. I broke out into a rash and now I’m itching and biting and I have bumps inside my Vulva .. I’m trying to figure out what’s going on

 

 

Symptoms: Itching burning rash bumps

 

 

Doctor: Thank you for your question. If after taking the antibiotic amoxicillin you developed this rash, it is possible that you could be experiencing an allergic reaction to this medication. Amoxicillin is a penicillin class of antibiotics and there are many individuals have allergies to this medication. Another possible cause for your itching and bumps within your vulva could be due to the fact that you have developed a opportunistic infection after completing your antibiotic course. A side effect of antibiotics is that it disrupts the natural bacterial colonies and pH of the vaginal canal, and makes it susceptible to infections with opportunistic organisms such as candidia albicans (the causative agent of yeast infections). We recommend that you visit your doctor to be evaluated for either of these possibilities. If you are having an allergic reaction, you may be prescribed medication to reduce your symptoms, and if it is indeed an infection you will prescribed medications to treat it accordingly.Thank you for choosing Askthedoctor.com

 


Ask The Doctor
    Ask The Doctor
Dr. Suneel Sharman M.D.

Dr. Suneel Sharman M.D.

Dr. Suneel Sharman completed his residency in Family Medicine at the University of Toronto. He currently operates Infinity Health Centre, a walk-in-clinic in downtown Toronto.

Book Appointment